Loading [MathJax]/jax/output/SVG/config.js
Zapiski Nauchnykh Seminarov POMI
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Zap. Nauchn. Sem. POMI:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Zapiski Nauchnykh Seminarov POMI, 1995, Volume 223, Pages 219–226 (Mi znsl4388)  

This article is cited in 16 scientific papers (total in 16 papers)

Combinatorial and algorithmic methods

On the number of rim hook tableaux

S. V. Fomina, Nathan Lulovb

a Department of Mathematics, St. Petersburg Institute of Informatics
b Department of Mathematics, Harvard University
Abstract: A hooklength formula for the number of rim hook tableaux is used to obtain an inequality relating the number of rim hook tableaux of a given shape to the number of standard Young tableaux of the same shape. This provides an upper bound for a certain family of characters of the symmetric group. The analogues for shifted shapes and rooted trees are also given. Bibliography: 13 titles.
Received: 15.12.1994
English version:
Journal of Mathematical Sciences (New York), 1997, Volume 87, Issue 6, Pages 4118–4123
DOI: https://doi.org/10.1007/BF02355806
Bibliographic databases:
Document Type: Article
UDC: 519.117
Language: English
Citation: S. V. Fomin, Nathan Lulov, “On the number of rim hook tableaux”, Representation theory, dynamical systems, combinatorial and algoritmic methods. Part I, Zap. Nauchn. Sem. POMI, 223, POMI, St. Petersburg, 1995, 219–226; J. Math. Sci. (New York), 87:6 (1997), 4118–4123
Citation in format AMSBIB
\Bibitem{FomLul95}
\by S.~V.~Fomin, Nathan~Lulov
\paper On the number of rim hook tableaux
\inbook Representation theory, dynamical systems, combinatorial and algoritmic methods. Part~I
\serial Zap. Nauchn. Sem. POMI
\yr 1995
\vol 223
\pages 219--226
\publ POMI
\publaddr St.~Petersburg
\mathnet{http://mi.mathnet.ru/znsl4388}
\mathscinet{http://mathscinet.ams.org/mathscinet-getitem?mr=1374321}
\zmath{https://zbmath.org/?q=an:0909.05046|0884.05095}
\transl
\jour J. Math. Sci. (New York)
\yr 1997
\vol 87
\issue 6
\pages 4118--4123
\crossref{https://doi.org/10.1007/BF02355806}
Linking options:
  • https://www.mathnet.ru/eng/znsl4388
  • https://www.mathnet.ru/eng/znsl/v223/p219
  • This publication is cited in the following 16 articles:
    1. Nanying Yang, Alexey M. Staroletov, “The minimal polynomials of powers of cycles in the ordinary representations of symmetric and alternating groups”, J. Algebra Appl., 20:11 (2021)  crossref
    2. Chaim Even-Zohar, Michael Farber, “Random Surfaces with Boundary”, Discrete Comput Geom, 66:4 (2021), 1463  crossref
    3. Per Alexandersson, Stephan Pfannerer, Martin Rubey, Joakim Uhlin, “Skew characters and cyclic sieving”, Forum of Mathematics, Sigma, 9 (2021)  crossref
    4. Philip Engel, “Hurwitz theory of elliptic orbifolds, I”, Geom. Topol., 25:1 (2021), 229  crossref
    5. Bhargavi Jonnadula, Jonathan P. Keating, Francesco Mezzadri, “Symmetric function theory and unitary invariant ensembles”, Journal of Mathematical Physics, 62:9 (2021)  crossref
    6. Sergei Chmutov, Boris Pittel, “On a surface formed by randomly gluing together polygonal discs”, Advances in Applied Mathematics, 73 (2016), 23  crossref
    7. Purbhoo K., “Wronskians, Cyclic Group Actions, and Ribbon Tableaux”, Trans. Am. Math. Soc., 365:4 (2013), 1977–2030  crossref  mathscinet  zmath  isi  elib
    8. Aner Shalev, Bolyai Society Mathematical Studies, 25, Erdős Centennial, 2013, 611  crossref
    9. Belolipetsky M., Gelander Ts., Lubotzky A., Shalev A., “Counting Arithmetic Lattices and Surfaces”, Ann. Math., 172:3 (2010), 2197–2221  crossref  zmath  isi  elib
    10. Larsen M., Shalev A., “Characters of Symmetric Groups: Sharp Bounds and Applications”, Invent. Math., 174:3 (2008), 645–687  crossref  zmath  isi  elib
    11. Thomas W. Müller, Jan-Christoph Schlage-Puchta, “Character theory of symmetric groups, subgroup growth of Fuchsian groups, and random walks”, Advances in Mathematics, 213:2 (2007), 919  crossref
    12. Alex Gamburd, “Poisson–Dirichlet distribution for random Belyi surfaces”, Ann. Probab., 34:5 (2006)  crossref
    13. Aner Shalev, Progress in Mathematics, 248, Infinite Groups: Geometric, Combinatorial and Dynamical Aspects, 2005, 363  crossref
    14. Martin W. Liebeck, Aner Shalev, “Fuchsian groups, coverings of Riemann surfaces, subgroup growth, random quotients and random walks”, Journal of Algebra, 276:2 (2004), 552  crossref
    15. Lulov N., Pak I., “Rapidly Mixing Random Walks and Bounds on Characters of the Symmetric Group”, J. Algebr. Comb., 16:2 (2002), 151–163  crossref  zmath  isi
    16. Vishne U., “Mixing and Covering in the Symmetric Groups”, J. Algebra, 205:1 (1998), 119–140  crossref  zmath  isi
    Citing articles in Google Scholar: Russian citations, English citations
    Related articles in Google Scholar: Russian articles, English articles
    Записки научных семинаров ПОМИ
    Statistics & downloads:
    Abstract page:281
    Full-text PDF :142
     
      Contact us:
    math-net2025_03@mi-ras.ru
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2025